Alert archive / Illinois / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 141, NWS St. Louis, MO

June 16, 2019Clinton County, Marion County, Washington County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 16, 2019, 2:46 PM CDT for Clinton County, Marion County, Washington County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 16, 2019, 2:46 PM CDT (19:46 UTC)
Expired
Jun 16, 2019, 3:30 PM CDT
In force
44 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, IL, Marion County, IL, Washington County, IL

The radar

The St Louis radar (KLSX), 129 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 7.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2019-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2019-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1042 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WUUS53 KLSX 161946
SVRLSX
ILC027-121-189-162030-
/O.NEW.KLSX.SV.W.0141.190616T1946Z-190616T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
246 PM CDT Sun Jun 16 2019

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Northeastern Clinton County in south central Illinois...
  Northeastern Washington County in south central Illinois...
  Western Marion County in south central Illinois...

* Until 330 PM CDT.

* At 245 PM CDT, a severe thunderstorm was located near Carlyle,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Centralia, Salem, Carlyle, Sandoval, Wamac, Central City, Odin,
  Patoka, Fairman, Boulder, Shattuc, Tonti, Hoffman, Junction City,
  Huey, Selmaville, Posey and Ferrin.

This includes Interstate 57 in Illinois near exit 116.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3845 8936 3859 8944 3881 8900 3856 8885
TIME...MOT...LOC 1945Z 243DEG 19KT 3854 8930 

HAIL...1.00IN
WIND...60MPH
 
$$

Glass
3 follow-up statements
141 
WWUS53 KLSX 162004
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
304 PM CDT Sun Jun 16 2019

ILC189-162014-
/O.CAN.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Washington IL-
304 PM CDT Sun Jun 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3850 8913 3851 8928 3864 8933 3881 8900
      3856 8885
TIME...MOT...LOC 2004Z 243DEG 19KT 3859 8918 

$$

ILC027-121-162030-
/O.CON.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Clinton IL-Marion IL-
304 PM CDT Sun Jun 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR NORTHEASTERN CLINTON AND WESTERN MARION COUNTIES...

At 304 PM CDT, a severe thunderstorm was located over Shattuc, moving
northeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Centralia, Salem, Sandoval, Wamac, Central City, Odin, Patoka,
Fairman, Shattuc, Tonti, Hoffman, Junction City, Huey, Selmaville and
Ferrin.

This includes Interstate 57 in Illinois near exit 116.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3850 8913 3851 8928 3864 8933 3881 8900
      3856 8885
TIME...MOT...LOC 2004Z 243DEG 19KT 3859 8918 

HAIL...1.00IN
WIND...60MPH
 
$$

Glass
965 
WWUS53 KLSX 162018
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
318 PM CDT Sun Jun 16 2019

ILC027-162027-
/O.CAN.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Clinton IL-
318 PM CDT Sun Jun 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CLINTON COUNTY IS
CANCELLED...
    
The severe thunderstorm which prompted the warning has moved out of 
the warned area. Therefore, the warning has been cancelled.

LAT...LON 3850 8914 3872 8914 3874 8896 3856 8885
      3850 8913
TIME...MOT...LOC 2017Z 254DEG 20KT 3859 8907 

$$

ILC121-162030-
/O.CON.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Marion IL-
318 PM CDT Sun Jun 16 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHWESTERN MARION COUNTY...

At 317 PM CDT, a severe thunderstorm was located over Odin, moving
east at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Centralia, Salem, Sandoval, Wamac, Central City, Odin, Fairman,
Tonti, Junction City and Selmaville.

This includes Interstate 57 in Illinois near exit 116.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3850 8914 3872 8914 3874 8896 3856 8885
      3850 8913
TIME...MOT...LOC 2017Z 254DEG 20KT 3859 8907 

HAIL...1.00IN
WIND...60MPH
 
$$

Glass
248 
WWUS53 KLSX 162030
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
330 PM CDT Sun Jun 16 2019

ILC121-162039-
/O.EXP.KLSX.SV.W.0141.000000T0000Z-190616T2030Z/
Marion IL-
330 PM CDT Sun Jun 16 2019

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MARION COUNTY
WILL EXPIRE AT 330 PM CDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However gusty
winds and heavy rain are still possible with this thunderstorm.

LAT...LON 3850 8914 3872 8914 3874 8896 3856 8885
      3850 8913
TIME...MOT...LOC 2029Z 243DEG 19KT 3862 8901 

$$

Glass

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 12:56 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 16, 12:56 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1256 PM CDT Sun Jun 16 2019

.SHORT TERM...  (Through Late Tonight)
Issued at 225 AM CDT Sun Jun 16 2019

Convection continues across parts of southern MO and southwestern
IL early this morning where low level moisture convergence is
maximized along the axis of a southwesterly low level jet, and
ahead of a weak shortwave or vorticity maximum. This convection
should gradually shift southward with time. Will continue the
Flash Flood Watch in parts of southwest IL until 12Z this morning
due to the ongoing showers/storms. The convection early this
morning across southeast MO and southwest IL should slowly
diminish or shift south of the forecast area by late morning.
Convection should redevelop by late afternoon, particularly across
southeast and central MO and southwest IL as the atmosphere
destabilizes ahead of an approaching MCV or vorticity maximum and
south of a cold front which will be sagging southward into
northern MO and central IL. This activity will likely weaken by
late Sunday night and should be confined to southeast MO and
southwest IL by this time as the cold front sags southward to near
COU and STL by 12Z Monday. Slightly cooler low temperatures can
be expected across northeast MO and west central IL Sunday night
behind the cold front along with lower humidities.

GKS

.LONG TERM...  (Monday through Saturday)
Issued at 225 AM CDT Sun Jun 16 2019

Unsettled weather is expected for most of the upcoming week due
to a stalled frontal boundary across MO/IL. The upper air pattern
is forecast to remain quasizonal, providing little large-scale
impetus to displace the boundary. A couple of slow-moving PV
anomalies moving through the flow aloft will induce surface
reflections which then ride along the boundary. Any/all of these
features will support a chance of SHRA/TSRA through at least Wed
night. The most likely time period for precipitation will be Tue
night through Wed afternoon when one of these features will be
moving through the LSX CWA. At this time, the most likely time
period for "drier" weather (in a relative sense in terms of
precipitation coverage) would be on Thu and Thu night. Highs will
likely be in the upper 70s to low 80s in part due to widespread
clouds and precipitation.

The upper air pattern finally begins to shift late this week as an
upper ridge builds downstream of a closed low and deepening
trough axis. This will bring warmer temperatures to MO/IL for
Fri/Sat (current forecast highs in the mid/upper 80s may be a few
degrees too cool). The pattern shift will also bring a chance for
widespread precipitation as the aforementioned upper low begins
to lift through the northern CONUS and its trailing cold front
approaches MO/IL.

Kanofsky
&&

.AVIATION...  (For the 18z TAFs through 18z Monday Afternoon)
Issued at 1255 PM CDT Sun Jun 16 2019

Activity has diminished across the forecast area as of 18z Sunday.
However with stalled frontal boundary draped across the forecast
area as well as remnant MCV and outflow boundaries, could see
isolated/scattered showers and storms pop up any time late this
afternoon through remainder of forecast period. So have vicinity
thunderstorm mentioned through forecast period. Front will begin
to slowly sink across the area overnight tonight, so will see
increasing low level moisture which will allow MVFR ceilings to
develop mainly north of this boundary. Added mention of MVFR
ceilings after 09z-12z Monday across all taf sites and remain MVFR
for rest of forecast period. Otherwise, light west winds will
become light and variable by this evening.

SPECIFICS FOR KSTL:
Activity has diminished across the metro area as of 18z Sunday.
However with stalled frontal boundary draped across the region as
well as remnant MCV/outflow boundaries, could see
isolated/scattered showers and storms pop up any time after 22z
Sunday, so added vicinity thunderstorm mention to TAF. Front will
begin to slowly sink across the area overnight tonight, so will
see increasing low level moisture which will allow MVFR ceilings
to develop mainly north of this boundary. Added mention of MVFR
ceilings after 12z Monday. Otherwise, light southwest to west
winds will become light and variable by 02z Monday.

Byrd
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 16, 5:06 AM CDT, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
506 AM CDT Sun Jun 16 2019

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-170000-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
506 AM CDT Sun Jun 16 2019

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

There is a chance of thunderstorms today and tonight. A few
thunderstorms may be strong enough to produce large hail or damaging
wind gusts.

Major river flooding is forecast to continue along parts of the
Missouri, Mississippi, Illinois Rivers as well as the lower Meramec
and Cuivre Rivers.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Thunderstorms remain possible across parts of the area each day

Major river flooding is forecast to continue along parts of the
Missouri, Mississippi, Illinois Rivers as well as the lower Meramec
and Cuivre Rivers.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today and tonight across parts of
Missouri and Illinois.

Kanofsky

In the hours before

Local storm report, Jun 16, 10:57 AM CDT, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1057 AM CDT SUN JUN 16 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND DMG     1 NNW HIGHLAND          38.76N 89.69W
06/16/2019                   MADISON            IL   PUBLIC

            LARGE TREE BRANCHES SNAPPED.

&&

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 10:13 PM CDTSpecial Weather StatementLSXAdams32 min
Jun 15, 10:43 PM CDTSevere Thunderstorm WarningLSXAdams, Pike47 min
Jun 15, 11:10 PM CDTSpecial Weather StatementLSXBrown50 min
Jun 15, 11:26 PM CDTSpecial Weather StatementLSXPike49 min
Jun 16, 1:01 AM CDTSpecial Weather StatementLSXMadison44 min
Jun 16, 1:06 AM CDTSpecial Weather StatementLSXMontgomery39 min
Jun 16, 1:14 AM CDTSevere Thunderstorm WarningLSXBond, Clinton, Madison, Saint Clair46 min
Jun 16, 2:08 AM CDTSpecial Weather StatementLSXClinton, Marion37 min
Jun 16, 2:19 AM CDTAreal Flood AdvisoryLSXMadison6 hr
Jun 16, 2:29 AM CDTAreal Flood AdvisoryLSXBond, Clinton6 hr
Jun 16, 2:58 AM CDTSpecial Weather StatementLSXMarion32 min
Jun 16, 3:34 AM CDTAreal Flood AdvisoryLSXClinton, Fayette, Marion5 hr
Jun 16, 10:12 AM CDTRiver Flood WarningLSXFayette25 hr
Jun 16, 3:39 PM CDTSevere Thunderstorm WarningLSXMarion26 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.